Alert archive / Hawaii / Wind Advisories in 2017

Wind Advisory 30, NWS Honolulu, HI

November 22, 20174 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Nov 22, 2017, 3:36 PM HST for 4 counties in Hawaii. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Nov 22, 2017, 3:36 PM HST (01:36 UTC)
Expired
Nov 27, 2017, 3:24 AM HST
In force
4 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2017-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2017-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWHW70 PHFO 230136
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
336 PM HST Wed Nov 22 2017

.Strong and gusty northeast winds will develop across the state 
overnight and continue through Thanksgiving. The island of Lanai
and portions of leeward Kohala and the Kohala Mountains on the Big
Island will experience the strongest winds with gusts reaching 50
mph in those areas. 

HIZ014-015-025-026-231445-
/O.NEW.PHFO.WI.Y.0030.171123T0136Z-171124T0800Z/
Lanai Makai-Lanai Mauka-Big Island North and East-Kohala-
336 PM HST Wed Nov 22 2017

...WIND ADVISORY IN EFFECT UNTIL 10 PM HST THURSDAY...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until 10 PM HST Thursday.

* WINDS...Northeast 25 to 35 mph with localized gusts of 50 mph 
  across the island of Lanai, as well as the leeward Kohala 
  district of the Big Island.

* TIMING...Increasing winds tonight, peaking on Thanksgiving Day.

* IMPACTS...Winds this strong can knock down palm fronds and
  tree branches, and make driving difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
Brenchley
11 follow-up statements
126 
WWHW70 PHFO 231337
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
337 AM HST Thu Nov 23 2017

.Strong and gusty northeast winds will continue across the state 
through early Friday morning. The island of Lanai and portions of
leeward Kohala and the Kohala Mountains on the Big Island will 
experience the strongest winds with gusts reaching 40 to 50 mph.

HIZ014-015-025-026-240615-
/O.EXT.PHFO.WI.Y.0030.000000T0000Z-171124T1600Z/
Lanai Makai-Lanai Mauka-Big Island North and East-Kohala-
337 AM HST Thu Nov 23 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until 6 AM HST Friday.

* WINDS...Northeast 25 to 35 mph with localized gusts to 50 mph 
  across the island of Lanai, as well as the leeward Kohala 
  district of the Big Island.

* TIMING...through early Friday morning.

* IMPACTS...Winds this strong can knock down palm fronds and
  tree branches, and make driving difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

Gibbs
997 
WWHW70 PHFO 240138
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
338 PM HST Thu Nov 23 2017

.Strong and gusty northeast winds will continue across the State 
through tonight, and possibly through the Holiday weekend. The 
island of Lanai, as well as the leeward Kohala and Kohala 
mountain areas on the Big Island will experience the strongest 
winds with gusts reaching as high as 50 mph.

HIZ014-015-025-026-241600-
/O.CON.PHFO.WI.Y.0030.000000T0000Z-171124T1600Z/
Lanai Makai-Lanai Mauka-Big Island North and East-Kohala-
338 PM HST Thu Nov 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

* WINDS...Northeast 25 to 35 mph with localized gusts over 50 mph
  across the island of Lanai, as well as the leeward Kohala and
  Kohala mountain areas on the Big Island.

* TIMING...through 6 AM HST Friday.

* IMPACTS...Winds this strong can knock down palm fronds and 
  tree branches, and make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
173 
WWHW70 PHFO 241313
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
313 AM HST Fri Nov 24 2017

.Strong and gusty northeast winds will continue across the state 
through early Saturday, and may prevail through Sunday. The 
island of Lanai, as well as the leeward Kohala and Kohala mountain
areas on the Big Island will experience the strongest winds with 
gusts over 55 mph.

HIZ014-015-025-026-250215-
/O.EXT.PHFO.WI.Y.0030.000000T0000Z-171125T1600Z/
Lanai Makai-Lanai Mauka-Big Island North and East-Kohala-
313 AM HST Fri Nov 24 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

* WINDS...Northeast 20 to 40 mph with localized gusts over 55 mph
  for the island of Lanai, as well as leeward Kohala and Kohala 
  mountain on the Big Island.

* TIMING...through 6 AM HST Saturday.

* IMPACTS...Winds this strong can knock down palm fronds and 
  tree branches, and make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
310 
WWHW70 PHFO 241826
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
826 AM HST Fri Nov 24 2017

.Strong and gusty northeast winds will continue across the State 
through early Saturday, and may prevail through the Holiday
weekend. The island of Lanai, as well as leeward Kohala, the 
Kohala mountains and locations south of Volcano on the Big Island
will experience the strongest winds with gusts up to 55 mph.

HIZ024-250400-
/O.EXA.PHFO.WI.Y.0030.000000T0000Z-171125T1600Z/
South Big Island-
826 AM HST Fri Nov 24 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until 6 AM HST Saturday.

* WINDS...North to Northeast 25 to 35 mph with localized gusts up
  to 55 mph for areas south of Volcano, including Volcanoes 
  National Park.

* TIMING...through 6 AM HST Saturday.

* IMPACTS...Winds this strong can knock down palm fronds and 
  tree branches, and make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

HIZ014-015-025-026-250400-
/O.CON.PHFO.WI.Y.0030.000000T0000Z-171125T1600Z/
Lanai Makai-Lanai Mauka-Big Island North and East-Kohala-
826 AM HST Fri Nov 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

* WINDS...Northeast 25 to 35 mph with localized gusts up to 55 
  mph for the island of Lanai, as well as leeward Kohala and the 
  Kohala mountains on the Big Island.

* TIMING...through 6 AM HST Saturday.

* IMPACTS...Winds this strong can knock down palm fronds and 
  tree branches, and make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
031 
WWHW70 PHFO 242118
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
1118 AM HST Fri Nov 24 2017

.Strong and gusty northeast winds will continue across the State
through early Saturday, and may prevail through the Holiday
weekend. The island of Lanai, as well as leeward Kohala, the
Kohala mountains, the north Kona district and locations south of 
Volcano on the Big Island will experience the strongest winds with
gusts up to 55 mph.

HIZ023-250400-
/O.EXB.PHFO.WI.Y.0030.000000T0000Z-171125T0400Z/
Kona-
1118 AM HST Fri Nov 24 2017

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until 6 PM HST this evening.

* WINDS...North to Northeast 25 to 35 mph with localized gusts up
  to 50 mph for the north Kona district, including the Kona 
  Airport.

* TIMING...through 6 PM HST this evening.

* IMPACTS...Winds this strong can knock down palm fronds and 
  tree branches, and make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

HIZ014-015-024>026-250400-
/O.CON.PHFO.WI.Y.0030.000000T0000Z-171125T1600Z/
Lanai Makai-Lanai Mauka-South Big Island-
Big Island North and East-Kohala-
1118 AM HST Fri Nov 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

* WINDS...North to Northeast 25 to 35 mph with localized gusts up
  to 55 mph for the island of Lanai, as well as leeward Kohala,
  the Kohala mountains, and locations south of Volcano including
  Volcanoes National Park on the Big Island.

* TIMING...through 6 AM HST Saturday.

* IMPACTS...Winds this strong can knock down palm fronds and 
  tree branches, and make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
382 
WWHW70 PHFO 250135
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
335 PM HST Fri Nov 24 2017

.Strong and gusty northeast winds will continue across the State
through the Holiday weekend. The island of Lanai, as well as 
leeward Kohala and the Kohala mountains on the Big Island will 
experience the strongest winds with gusts up to 50 mph.

HIZ024-250245-
/O.CAN.PHFO.WI.Y.0030.000000T0000Z-171125T1600Z/
South Big Island-
335 PM HST Fri Nov 24 2017

...WIND ADVISORY IS CANCELLED...

Winds have dropped below Advisory thresholds, therefore the 
National Weather Service in Honolulu has cancelled the Wind 
Advisory.

$$

HIZ023-250245-
/O.CAN.PHFO.WI.Y.0030.000000T0000Z-171125T0400Z/
Kona-
335 PM HST Fri Nov 24 2017

...WIND ADVISORY IS CANCELLED...

Winds have dropped below Advisory thresholds, therefore the 
National Weather Service in Honolulu has cancelled the Wind 
Advisory.

$$

HIZ014-015-025-026-251600-
/O.EXT.PHFO.WI.Y.0030.000000T0000Z-171127T0400Z/
Lanai Makai-Lanai Mauka-Big Island North and East-Kohala-
335 PM HST Fri Nov 24 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* WINDS...Northeast 25 to 35 mph with localized gusts up to 50 
  mph for the island of Lanai, as well as leeward Kohala and the 
  Kohala mountains on the Big Island.

* TIMING...through 6 PM HST Sunday.

* IMPACTS...Winds this strong can knock down palm fronds and 
  tree branches, and make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
247 
WWHW70 PHFO 251326
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
326 AM HST Sat Nov 25 2017

.Strong and gusty northeast winds will continue across the State
through this weekend. The island of Lanai, as well as leeward 
Kohala and the Kohala mountains on the Big Island, will 
experience the strongest winds with gusts up to 50 mph.

HIZ014-015-025-026-260230-
/O.CON.PHFO.WI.Y.0030.000000T0000Z-171127T0400Z/
Lanai Makai-Lanai Mauka-Big Island North and East-Kohala-
326 AM HST Sat Nov 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WINDS...Northeast 25 to 35 mph with localized gusts up to 50 
  mph for the island of Lanai, as well as leeward Kohala and the 
  Kohala mountains on the Big Island.

* TIMING...through 6 PM HST Sunday.

* IMPACTS...Winds this strong can knock down palm fronds and 
  tree branches, and make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
092 
WWHW70 PHFO 260135
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
335 PM HST Sat Nov 25 2017

.Northeasterly trade winds will increase overnight and Sunday as 
robust high pressure advances toward the state. Advisory level 
winds are expected on all islands, mainly over and downwind of
terrain.

HIZ001>013-016>021-023-024-027-261445-
/O.EXA.PHFO.WI.Y.0030.000000T0000Z-171127T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains-
Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau-
Olomana-Central Oahu-Waianae Mountains-Molokai Windward-
Molokai Leeward-Kahoolawe-Maui Windward West-Maui Leeward West-
Maui Central Valley-Windward Haleakala-Leeward Haleakala-Kona-
South Big Island-Big Island Interior-
335 PM HST Sat Nov 25 2017

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

The National Weather Service in Honolulu has issued a Wind
Advisory, which is in effect until 6 PM HST Sunday.

* WINDS...East 15 to 30 mph with localized gusts over 50 mph.
  Winds will be strongest over and downwind of terrain.

* TIMING...Through 6 PM HST Sunday.

* IMPACTS...Winds this strong can knock down tree branches and
  lead to localized power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

HIZ014-015-025-026-261445-
/O.CON.PHFO.WI.Y.0030.000000T0000Z-171127T0400Z/
Lanai Makai-Lanai Mauka-Big Island North and East-Kohala-
335 PM HST Sat Nov 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WINDS...Northeast 20 to 30 mph with localized gusts over 50 mph.
  Winds will be strongest over and downwind of terrain.

* TIMING...Through 6 PM HST Sunday.

* IMPACTS...Winds this strong can knock down tree branches and
  lead to localized power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
Wroe
847 
WWHW70 PHFO 261331
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
331 AM HST Sun Nov 26 2017


HIZ001>021-023>027-270245-
/O.CON.PHFO.WI.Y.0030.000000T0000Z-171127T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains-
Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau-
Olomana-Central Oahu-Waianae Mountains-Molokai Windward-
Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
331 AM HST Sun Nov 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS...Northeast 20 to 35 mph with localized gusts over 50 mph.
  Winds will be strongest over and downwind of terrain.

* TIMING...Through 6 PM HST today.

* IMPACTS...Winds this strong can knock down tree branches and 
  lead to localized power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
073 
WWHW70 PHFO 270141
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
341 PM HST Sun Nov 26 2017

HIZ001>021-023>027-271445-
/O.EXT.PHFO.WI.Y.0030.000000T0000Z-171127T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains-
Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau-
Olomana-Central Oahu-Waianae Mountains-Molokai Windward-
Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
341 PM HST Sun Nov 26 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* WINDS...Northeast 20 to 35 mph with localized gusts over 50 mph.
  Winds will be strongest over and downwind from higher terrain.

* TIMING...Through 6 AM HST Monday.

* IMPACTS...Winds this strong can knock down tree branches and 
  lead to localized power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
R Ballard
651 
WWHW70 PHFO 271324
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
324 AM HST Mon Nov 27 2017

HIZ001>021-023>027-271430-
/O.CAN.PHFO.WI.Y.0030.000000T0000Z-171127T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains-
Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau-
Olomana-Central Oahu-Waianae Mountains-Molokai Windward-
Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
324 AM HST Mon Nov 27 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Honolulu has cancelled the Wind
Advisory. Although trade winds will still be strong and locally 
gusty today before diminishing further on Tuesday, advisory-level
winds are not expected.

$$

Birchard

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 22, 10:01 AM HST, 5 hours 35 minutes earlier.

Area forecast discussion, Nov 22, 10:01 AM HST, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
1001 AM HST Wed Nov 22 2017

.SYNOPSIS...
Gusty trade winds are forecast today through the Thanksgiving
Holiday Weekend. Showery conditions over windward and mountain
areas may occasionally spill into adjacent leeward sections. A
more moist trade wind pattern may set up late in the weekend and
early next week.

&&

.DISCUSSION...
A 1032 mb surface high centered far northwest of the state is
moving slowly eastward. The high is forecast to strengthen as it
drifts east, and this will tighten the pressure gradient over our
area over the next 24 hours. The result will be increasing
northeasterly trades today and tonight. Areas that are exposed to
this wind direction will see gusts approaching 30 mph this
afternoon. The pressure pattern and winds aloft for Thanksgiving
Day only increase the winds further, with gusts over 40 mph
possible in the windier areas of the state. Will need to consider
if winds are expected to get any stronger than this, which would
necessitate a wind advisory for these windy areas, such as Leeward
Kohala, Lanai, central and west Maui, or even elevated parts of
Oahu and Kauai.

Otherwise, a stable airmass remains over the state today with dry
air capping a somewhat showery mixed layer below. These showers
are affecting mainly windward areas today, and will probably see
these again tonight. Isolated shower spillover to leeward areas
of smaller islands are also anticipated due to the increasing wind
flow. This typical trade wind shower pattern is expected to
continue through much of the weekend, although models show a more
moist, 2 inch precipitable water, airmass developing over the
eastern half of the state Sunday into Monday. This appears in
response to an upper level trough which dives southward over the
state, bringing colder air aloft to the western portion of the
state and increasing the subtropical jet across the eastern half
of the state. Although highly uncertain, if the models persist in
this forecast pattern, the result will be a chance of heavier
showers, especially for windward Big Island Sunday into Monday.
Even less certainty on whether this moisture would interact with
instability across the smaller islands.

&&

.AVIATION...
High pressure northwest of the State will keep a moderate to
breezy trade wind flow in place through tonight, with the trades
strengthening to locally windy levels on Thanksgiving Day. Bands
of clouds and showers will move into windward areas through the
period, with showers also reaching leeward areas from time to
time. Some brief MVFR cigs/vsbys will be possible in windward
areas as showers move through, but predominantly VFR conditions
are expected at the terminals through 23/18Z.

AIRMET Tango remains in effect for moderate low level turbulence
over and downwind of the mountains of all islands. The AIRMET is
expected to continue through Thanksgiving Day.

AIRMET Sierra may be needed for mountain obscuration later today
or tonight.

&&

.MARINE...
Even as local seas are slowly dropping below the 10-foot Small
Craft Advisory (SCA) criteria, the next large N swell is
approaching on its heels. Starting to see long-period forerunners
at NOAA buoy 51101. This incoming swell, combined with
strengthening trades, will make for hazardous conditions to small
craft across most of our coastal waters for the Thanksgiving
holiday, and into the holiday weekend. Some of the high resolution
guidance shows winds approaching gale force in the Alenuihaha
Channel on Thu, so will keep an eye on this. The trades may ease
off slightly on Fri but it will still be quite windy.

Although surf has probably come below advisory level temporarily
on the N- (and some E-) facing shores, surf along these shores is
expected to rise rapidly this afternoon into the evening as the
new large N swell arrives. This swell is forecast to produce
warning-level surf on N- and exposed E-facing shores, and a High
Surf Warning remains in effect. A Marine Weather Statement is also
out to cover possible harbor surges for N-facing harbors. The
swell and surf will peak Wed night into Thanksgiving Day, then
slowly decline Thu night and Friday.

Yet another NNE swell is forecast to arrive late in the weekend
and continue into early next week. Most of the swell energy is
forecast to pass E of the state, but it still appears likely to
produce advisory-level surf on N-facing and some E-facing shores.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Warning until 6 AM HST Friday for Niihau-Kauai
Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-Olomana-
Molokai-Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Big Island North and East.

Small Craft Advisory until 6 PM HST Friday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui
County Windward Waters-Maui County Leeward Waters-Pailolo
Channel-Alenuihaha Channel-Big Island Windward Waters.

Small Craft Advisory until 6 PM HST Friday for Maalaea Bay-Big
Island Southeast Waters.

&&

Discussion...Brenchley
Aviation...Jelsema
Marine...R Ballard

Nearby

Wind Advisories in Hawaii, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.